Texas, 2025

Damaging Wind in Texas, May 2, 2025

May 2, 2025 · NWS LCH · 1 event in 1 county or zone

An isolated severe thunderstorm formed along a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated severe thunderstorm formed along a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 2, 5:36 PM CST, 2 hours 38 minutes earlier. Its key messages:

  • A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT.
  • SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period.
  • Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday
Area forecast discussion, May 2, 5:36 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
636 PM CDT Fri May 2 2025

...New AVIATION...

.KEY MESSAGES...

- A Severe Thunderstorm Watch has been posted for interior
  Southeast Texas and portions of Central Louisiana though until
  7:00PM CDT.

- SPC has placed Southeast Texas and central Louisiana in an Enhanced
  risk for severe weather this afternoon and evening with the
  rest of the area in a slight risk for the same period.

- Dry and slightly cooler air will move into the area Saturday
  afternoon through Monday before a pattern change results in a
  Slight Risk of excessive rain Tuesday

&&

.UPDATE...
Issued at 138 PM CDT Fri May 2 2025

Completed 18Z upper air data analysis illustrates the 1km capping
inversion has weakened with a nearly adiabatic lapse rate in the
sfc- 1km layer. Considering CIN is NIL, several cells will have
the potential to utilize present 4400J/Kg*K. Despite the lack of
shear aloft, strong updrafts supported by the CAPE and modest
7.0°C/km sfc-3km lapse rate will be able to drive heavy rain /
hail cores. Thus primary severe threats likely to occur will be in
the categories of damaging wind and hail. This broadly aligns
with the 15Z RAP analysis earlier this morning which indicated
further destabilization through the the remaining afternoon
hours. Convective cells developing over SETX have increased
structural integrity into the early afternoon hours. A Severe
Thunderstorm Watch remains in effect for interior SETX and
portions of south Central Louisiana through 7PM CDT. Clustered
convective cells will have the potential to reach severe limits
through the late afternoon across the Watch area. Potential exists
for the watch to be expanded if early afternoon upper air
analysis indicates further destabilization and/or erosion of the
marine layer cap to the south and east- toward the lower Acadiana.

Kowalski / 30

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 138 PM CDT Fri May 2 2025

A shortwave trough extends SW of the Great Lakes region this
afternoon with a relatively strong Jet Max across the Ozarks. This
wave will continue to amplify leading to large scale ascent
across the Southern Plains leading into the Lower Mississippi
Valley overnight. Weak low to mid level shear will help limit a
tornado threat through this evening. That said, a brief spin up is
not out of the question through mid evening hours. A cold front
boundary extending across the ARKLATEX region will laydown
convective showers / storms across the Gulf Coast overnight before
pushing offshore Saturday morning.

Behind the frontal boundary, winds will shift and pickup out of
the north. High pressure driving the dry airmass through the rest
of the weekend will lend milder highs, around 80°F, and mostly
sunny skies across the CWA.

Kowalski / 30

&&

.LONG TERM...
(Monday through next Thursday)
Issued at 138 PM CDT Fri May 2 2025

The beginning of the work week will start of dry as the high
pressure airmass begins to modify across the SECONUS. Winds will
veer East during the afternoon and later increase, becoming
onshore southeasterlies by midnight Tuesday.

The midweek pattern is a bit unsettled with an non-stationary
Omega pattern draped across the CONUS. This results as the
aforementioned shortwave responsible for today's convection,
wraps up into upper level closed low. Meanwhile an upstream
shortwave trough centered along the Southeast Alaskan fjords,
will amplify across the western CONUS through the weekend, also
forming a closed upper level low near the Four Corners region
Tuesday. Historically, these types of Omega blocks can lead to
persisting dry or wet conditions depending where the pattern
stalls. In this case, where this output has been supported by
global deterministic modeling over the past 48+ hours leads to
significant amount of Gulf moisture advection over SETX / SWLA
into the Southern Plains. As this moisture meets the quasi-
stationary frontal boundary Tuesday, WAA increases locally. Model
analysis and guidance indicates this boundary would be slow to
laydown over the TX / LA Gulf Coast through Thursday afternoon.
Hereafter surface troughing along the front appears to fill
through the end of the work week. Worth noting the onset of this
wet pattern now falls in the 5 day ERO outlook with a Marginal to
Slight Risk covering the entire forecast area on Tuesday.

Kowalski / 30

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Fri May 2 2025

Warm, moist airmass located over the northern Gulf states is
combining with a slow, southward moving cold front to bring about
widespread showery rainfall and isolated clusters of stronger
storms. Currently there are sub-severe thunderstorms near LCH and
AEX. Expect the same trend to continue into the evening and
overnight as the front sags southward. Showery rainfall with
periods of heavier rainfall, gusty winds and cells with hail and
frequent lightning.

North of the front, winds are variable but generally from the
north. A very slow turn from southerly winds to northwesterly
winds should take place throughout the TAF period. However, as the
front lingers nearby, winds can and will vary around the front
into the morning hours Saturday. Showery rainfall will continue
into the morning. As daytime heating commences, expect a round of
renewed convection.

The front should sag into the northern Gulf after 18Z resulting in
improving conditions thereafter.

11/Calhoun

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  79  53  78 /  80  30   0   0
LCH  66  82  57  81 /  80  30   0   0
LFT  67  81  58  80 /  70  60   0   0
BPT  66  84  58  83 /  90  30   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...11

In the hours before

Local storm report, May 2, 6:13 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
713 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Flash Flood      Moss Bluff              30.30N 93.21W
05/02/2025                   Calcasieu          LA   Trained Spotter

            Spotter reports water over portions of N
            Perkins Ferry Rd.

&&

mkc
Local storm report, May 2, 6:21 PM CST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
721 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     Tstm Wnd Dmg     2 SSE Oretta            30.50N 93.43W
05/02/2025                   Beauregard         LA   Utility Company

            Utility reports 3 broken powerline crossarms
            in the Oretta area. Time estimated by radar.

&&

mkc
Local storm report, May 2, 7:16 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
816 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     Flash Flood      5 SE De Quincy          30.39N 93.38W
05/02/2025                   Calcasieu          LA   Mesonet

            Local observation site at Little River at
            Holbrook Park Road reports the river is out
            of its banks.

&&

mkc
Special weather statement, May 2, 7:29 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
829 PM CDT Fri May 2 2025

TXZ515-516-615-616-030200-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Upper Jefferson TX-
829 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON AND WESTERN ORANGE
COUNTIES THROUGH 900 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nome, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Hamshire, Port Acres, Sea Rim State Park, Rose City, Pine Forest,
Central Gardens, Fannett, Beaumont, La Belle, China, Vidor, Nome,
Southeast Texas Regional Airport, Nederland, and Port Arthur.

This includes Interstate 10 in Texas between mile markers 862 and
832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3019 9399 2964 9402 2974 9435 2989 9436
      2989 9444 3008 9444
TIME...MOT...LOC 0129Z 270DEG 37KT 2995 9437

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, May 2, 7:33 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
833 PM CDT Fri May 2 2025

LAZ029-033-030200-
St. Landry LA-Avoyelles LA-
833 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES THROUGH 900 PM CDT...

At 833 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dupont, or 8 miles southwest of Simmesport, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Bayou Current, Big Cane, Goudeau, Dupont, Morrow, Plaucheville,
Simmesport, and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.

&&

LAT...LON 3104 9173 3099 9178 3097 9181 3087 9180
      3085 9182 3084 9180 3081 9181 3080 9178
      3078 9176 3077 9212 3095 9210 3106 9172
TIME...MOT...LOC 0133Z 261DEG 46KT 3090 9193

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Calhoun
Local storm report, May 2, 7:40 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
840 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Flash Flood      3 NW Gillis             30.40N 93.23W
05/02/2025                   Calcasieu          LA   Public

            HAM reports water over roadway at the
            intersection of HWY 171 and N Perkins Ferry
            Rd.

&&

mkc

The radar

The Houston radar (KHGX), 86 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
May 2, 8:14 PM CST
Where
Jefferson County, 0.91 mi NW of Hamshire
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.860, -94.310

A flag pole was broken by high winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265396.